Nebraska, 2010

Tornadoes and Hail in Nebraska, June 1, 2010

June 1, 2010 · NWS OAX · 39 events in 14 counties and zones

Supercell thunderstorms developed from west of Columbus toward and east of Norfolk as a warm front pressed north toward that region as a cold front was dropping south through northern Nebraska. South of the warm front temperatures climbed to around 90 degrees with dewpoint temperatures around 70.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$4,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OAX wrote it up.

Supercell thunderstorms developed from west of Columbus toward and east of Norfolk as a warm front pressed north toward that region as a cold front was dropping south through northern Nebraska. South of the warm front temperatures climbed to around 90 degrees with dewpoint temperatures around 70. Meanwhile north of the cold front temperatures were in the 60s and 70s. As the two boundaries merged in the late afternoon the storms merged into a line which pushed southeast across the Omaha and Lincoln areas. The northern end of the storms caused wind damage across the northern sections of Omaha and was the beginning of a derecho which caused wind damage to parts of 3 other states as it swept eastward. The storms also produced numerous reports of large hail and at least 2 weak tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 1, 1:41 PM CST, 14 minutes earlier.

Area forecast discussion, Jun 1, 1:41 PM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
241 PM CDT TUE JUN 1 2010

.DISCUSSION...
MAIN FORECAST ISSUES WILL REVOLVE AROUND SEVERE WEATHER THIS
AFTERNON AND TONIGHT.

COMPLEX WEATHER SITUATION AS THERE IS OUTFLOW RELATED TO THE
STORMS OVR SD...AND SFC COLD FNT SAGS INTO THE CWA VICINITY
KOFK...MEANWHILE...WARMER/UNSTABLE AIR HAS LIFTED INTO NEB AS
WELL WITH SFC LOW PRES FM KOFK TOWARD KLBF AND KHLC KS. THE SOUTH
FLOW HAS BEEN STRENGTHENING OVER THE LAST FEW HOURS...WITH TEMPS
INCREASING IN THE 80S AND 90S AND DEWPOINTS INCREASING IN THE UPPER
60S. DEWPOINTS HAVE DROPPED IN THE VCNTY OF KLCG/KOFK/KBVN IN THE
AREA OF THIS OUTFLOW BOUNDARY. SUNSHINE IS ON THE INCREASE ACRS
SRN NEB WITH THE CONVECTION MORE FOCUSED OVR NW IA INTO NRN AND
ECNTRL NEB. INSTABILITY WILL CONTINUE TO INCREASE THIS AFTERNOON
AND REMAIN IN THE MODERATE TO HIGH CATEGORY AS DEEP LAYER 0-6KM
SHEAR INCREASES TO 35 TO 50KTS. MEANWHILE...0-1KM HELICITY
INCREASES TO 150M2/S2. TWO AREAS OF CONCERN...ALONG THE BOUNDARY
TO THE NORTH AND THEN ALSO FARTHER SOUTH DUE TO THE LOW LEVEL JET
INCREASING OVR KS. HAVE SVR AND TOR WATCHES IN EFFECT EXPECT SVR
THUNDERSTORMS TO DEVELOP THIS AFTERNOON WITH LARGE HAIL...DAMAGING
WINDS AND HEAVY RAINS. DUE TO THE INSTABILITY/INCREASING LOW LEVEL
AND DEEP LYR SHEAR...TORNADOES MAY DEVELOP. HAVE FOCUSED HIGHEST
POPS IN THE NORTH AND THEN SPREAD SOUTHEAST WITH TIME. FARTHER
SOUTH AWAY FM THE BOUNDARY...BUT IN THE VICINITY THERE IS LESS
CONFIDENCE ON COVERAGE AND EXACTLY WHERE THE STORMS WILL IGNITE.
AS THE EVENING PROGRESSES...THIS LOW LEVEL JET VEERS SHIFTING THE
ORGANIZED THREAT OF SVR STORMS FM ERN NEB AND WRN IA FARTHER EAST
INTO IA...HOWEVER...SINCE THE FRONT WILL STILL LIE IN SE
NEB...THIS AREA COULD ALSO MAINTAIN STORMS OVERNIGHT.

DEPENDING ON THE CONVECTION OVERNIGHT...A SFC BOUNDARY MAY LINGER
ACRS SE NEB INTO SW IA...AND MAY PROVIDE ADDITIONAL FOCUS FOR
THUNDERSTORM WED. A SHORTWAVE TROF OVR WRN NEB WILL PUSH ACRS THE
AREA DURING THE DAY. RESIDUAL MID LEVEL MOISTURE AND UVV WITH THE
SHORT WAVE TROF FARTHER NORTH MAY RESULT IN SCT SHOWERS AND TSRA
NORTH OF THE FRONT...THUS LEFT THE CHC IN FOR RAIN INTO WED AND
EARLY WED EVENING. HIGH PRES WILL BUILD IN FOR WED NIGHT..HOWEVER
ANOTHER SHORTWAVE TROF WILL DRAG A FRONT INTO THE AREA THU
AFTERNOON/THURSDAY NIGHT/FRI.

IN THE LONGER TERM...FRI NIGHT THROUGH TUESDAY...A SHORTWAVE TROF
TRACKING ACRS SRN CANADA AND THE NRN PLAINS WILL FOCUS SOUTH FLOW
ACRS THE PLNS TOWARD A FNT OVR SD. AS THE WAVE PUSHES EAST...THE
ORGANIZED WX SHOULD REMAIN TO OUR NORTH...HOWEVER THE FRONT MAY BE
STRONG ENOUGH TO PRODUCE SCT SHOWERS AND THUNDERSTORM FOR THE CWA.
THERE MAY BE SOME LINGER PRECIP SAT MORNING...THEN THIS FEATURE
SHIFTS EAST FOR SAT AND SAT NIGHT. THE GFS IS HINTING THAT THERE
COULD BE ANOTHER RIPPLE IN THE NW FLOW...SO WILL NEED TO SEE IF
THIS HOLDS IN FUTURE RUNS BEFORE ADDING TO THE FCST. THE MID LEVEL
RIDGE BUILDS OVR THE ROCKIES WITH ANOTHER WAVE DROPPING FOR SUNDAY
NIGHT. THIS PATTERN REPEATS ITSELF WITH CONVECTION DEVELOPING IN
THE HIGH PLAINS DURING THE EVENING AND SPREADS EASTWARD BOTH
SUNDAY NIGHT INTO MONDAY AND MONDAY NIGHT INTO TUESDAY. WITH
UNCERTAINTY IN STRENGTH AND COVERAGE BY THE TIME THE STORMS MOVE
EAST...INCLUDED EITHER ISOLATED OR SCT COVERAGE FOR DAYS 6 AND 7.
WITH THE NW FLOW...TEMPS ARE COOLER. HIGHS SAT/SUN IN THE UPR 70S
LOWER 80S AND IN THE 70S MON AND TUE.

&&

.AVIATION...
TAF SITES KOFK/KOMA/KLNK

18Z TAFS
FIRST LINE OF TSRA LIFTING NORTH WILL AFFECT KOFK EARLY ON...THEN
AS THE SFC FNT SAG SOUTH...TSRA EXPECTED TO INCREASE IN COVERAGE
FROM MID AFTERNOON ON AT KOFK AND EXPAND SOUTHWARD TO KOMA AND
KLNK THRU THE EVENING. MVFR CIGS AND VSBYS EXPECTED WITH THE
TSRA. WILL NEED TO ADJUST TAFS AS INDIVIDUAL STORMS WITH HAIL AND
STRONG WINDS DEVELOP. SHOWERS AND LIGHT RAIN WITH MVFR VSBYS
EXPECTED TO CONTINUE OVERNIGHT INTO WED MORNING.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

ZAPOTOCNY
Hazardous weather outlook, Jun 1, 1:54 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
254 PM CDT TUE JUN 1 2010

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-021000-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
254 PM CDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
AND THIS EVENING OVER A LARGE PART OF EASTERN NEBRASKA AND
SOUTHWEST IOWA. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES
WILL ALL BE POSSIBLE.

THUNDERSTORMS ARE EXPECTED TO INCREASE IN INTENSITY ALONG A LINE
FROM ALBION TO ONAWA AS A COLD FRONT DRIFTING SOUTHEAST MERGES
WITH AN OUTFLOW BOUNDARY MOVING NORTH FROM MORNING CONVECTION.
THIS LINE OF STORMS WILL THEN DRIFT SOUTHEAST...REACHING A SEWARD
TO OMAHA AND COUNCIL BLUFFS LINE BETWEEN 7 PM AND 9 PM. THIS LINE
SHOULD CONTINUE SOUTHEAST INTO SOUTHEAST NEBRASKA AND SOUTHWEST
IOWA BETWEEN 9 PM AND MIDNIGHT.

GIVEN HIGH INSTABILITY AND INCREASING SHEAR...SEVERE STORMS WITH
LARGE HAIL AND TORNADOES ARE POSSIBLE.

MORE STORMS ARE POSSIBLE IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA
DURING THE AFTERNOON AHEAD OF THE APPROACHING COLD FRONT. HOWEVER
A LAYER OF WARM AIR JUST OFF THE SURFACE WILL LIKELY KEEP A CAP ON
THOSE STORMS MUCH OF THE AFTERNOON...AND MAY POSSIBLY INHIBIT
STORM FORMATION ENTIRELY. IF STORMS HAPPEN TO BREAK THE
CAP...AREAS NEAR AND SOUTH OF INTERSTATE 80 COULD SEE ACTIVITY AT
JUST ABOUT ANY TIME AFTER 5 OR 6 PM. THESE STORMS SHOULD INTENSIFY
QUICKLY GIVEN EXTREME INSTABILITY...AND WILL HAVE SUFFICIENT SHEAR
FOR THE THREAT OF TORNADOES.

LOCALLY HEAVY RAIN IS POSSIBLE WITH ANY OF THE THUNDERSTORMS THIS
AFTERNOON AND EVENING...ESPECIALLY ALONG THE COLD FRONT AS IT
DRIFTS SOUTHEAST. MUCH OF THE SEVERE THUNDERSTORM ACTIVITY WILL BE
MOVING EAST OF EASTERN NEBRASKA AND SOUTHWEST IOWA SHORTLY AFTER
MIDNIGHT TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A FEW THUNDERSTORMS ARE POSSIBLE ON WEDNESDAY...BUT SEVERE WEATHER
IS NOT EXPECTED. THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY
NIGHT AND FRIDAY AS ANOTHER WEATHER SYSTEM MOVES ACROSS THE
PLAINS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND
EVENING ACROSS A LARGE PART OF THE OUTLOOK AREA.

In the hours before

Special weather statement, Jun 1, 10:15 AM CST, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1115 AM CDT TUE JUN 1 2010

NEZ078-011700-
SALINE NE-
1115 AM CDT TUE JUN 1 2010

...SPECIAL WEATHER STATEMENT FOR SALINE COUNTY UNTIL NOON CDT...

AT 1110 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BRUNING...OR 39 MILES SOUTH OF
YORK...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN. IF THE STORM MAINTAINS ITS INTENSITY...THE HAIL
COULD BE LARGER AND A WARNING MAY NEED TO BE ISSUED.

THIS STORM WILL BE NEAR...
TOBIAS AROUND 1135 AM CDT.
11 MILES WEST OF WILBER AROUND 1150 AM CDT.
DORCHESTER AROUND NOON CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

DEWALD
Local storm report, Jun 1, 10:45 AM CST, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1145 AM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 AM     HAIL             1 N TOBIAS              40.43N 97.34W
06/01/2010  E0.75 INCH       SALINE             NE   EMERGENCY MNGR

&&

VDEWALD
Local storm report, Jun 1, 11:04 AM CST, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1204 PM CDT TUE JUN 01 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     HAIL             1 SW TOBIAS             40.41N 97.35W
06/01/2010  E1.75 INCH       SALINE             NE   PUBLIC

&&

VDEWALD

The radar

The Omaha radar (KOAX), 93 km away, was scanning. The volume nearest the first event began at 19:53 UTC.

Open the radar archive at this moment

Event by event

27 hail, 9 thunderstorm wind, 2 tornado, 1 heavy rain. Local standard time, as filed.

Hail, Stanton

When
June 1, 1:55 PM CST to 2:00 PM CST
Where
Stanton County, 6.24 mi S of Stanton to 4 mi SE of Stanton
Measured
1.75 in hail
Reported by
Storm Chaser
Coordinates
41.860, -97.220

Golf ball-size hail fell south through southeast of Stanton.

Tornado, Wayne

When
June 1, 1:58 PM CST to 2:00 PM CST
Where
Wayne County, 7.72 mi ENE of Altona to 10 mi SE of Wayne
Rating
EF0
Path length
1.38 mi
Path width
100 yd
Reported by
NWS Storm Survey
Coordinates
42.135, -96.857

A tornado briefly touched down about 9 miles north of Wisner and was on the ground for around a mile and a quarter. Soybean crops were damaged by the tornado with little other damage noted. There were some local reports that the tornado moved south and then southwest while the parent thunderstorm was moving northeast.

Thunderstorm Wind, Cuming

When
June 1, 2:30 PM CST to 2:45 PM CST
Where
Cuming County, 9 mi WSW of West Pt to 1.96 mi SSE of Knievel Arpt
Measured
55 kt (63 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
41.780, -96.881

Thunderstorm wind gusts estimated at over 60 mph caused areas of crop damage across the southern part of Cuming county.

Hail, Cuming

When
June 1, 3:00 PM CST to 3:12 PM CST
Where
Cuming County, 11 mi SSW of Wisner to 4.15 mi NW of Monterey
Measured
2.5 in hail
Reported by
Fire Department/Rescue
Coordinates
41.833, -97.012

Hail up to 2.5 inches in diameter fell southwest through south of Wisner. The hail fell for nearly 15 minutes and accumulated up to 2 to 3 feet in some ditches aided by 2 to 3 inches of rain that fell during and after the hail.

Hail, Burt

When
June 1, 3:13 PM CST
Where
Burt County, 3.49 mi S of Oakland
Measured
2.8 in hail
Reported by
Storm Chaser
Coordinates
41.780, -96.480

Hail, Dodge

When
June 1, 3:36 PM CST
Where
Dodge County, 0.52 mi W of Uehling
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
41.730, -96.510

Hail up to golf ball-size covered the ground.

Hail, Dodge

When
June 1, 3:45 PM CST
Where
Dodge County, 1.24 mi SE of Winslow
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
41.610, -96.500

Hail, Washington

When
June 1, 4:00 PM CST
Where
Washington County, 6.21 mi NE of Spiker
Measured
1 in hail
Reported by
Public
Coordinates
41.670, -96.220

Hail, Dodge

When
June 1, 4:08 PM CST to 4:11 PM CST
Where
Dodge County, 0.86 mi SE of Fremont
Measured
1.75 in hail
Reported by
NWS Employee
Coordinates
41.440, -96.490

Hail up to golf ball-size fell in the Fremont area for several minutes.

Hail, Washington

When
June 1, 4:18 PM CST to 4:19 PM CST
Where
Washington County, 1.48 mi SSE of Blair to Blair
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.530, -96.140

Hail around nickel size fell from just south of Blair into Blair just before becoming Golf ball-size.

Hail, Douglas

When
June 1, 4:20 PM CST
Where
Douglas County, 2.49 mi WSW of Bennington
Measured
1.5 in hail
Reported by
COOP Observer
Coordinates
41.350, -96.210

The hail was accompanied by winds at least 40 to 50 mph.

Hail, Washington

When
June 1, 4:20 PM CST
Where
Washington County, 0.86 mi SE of Blair
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.540, -96.140

Hail of nickel to golf ball-size preceded or fell just as thunderstorm wind gusts measured around 70 mph by the Awos in Blair, which is several miles south of town.

Thunderstorm Wind, Washington

When
June 1, 4:20 PM CST
Where
Washington County, Arlington
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
41.450, -96.370

Thunderstorm wind gusts estimated at close to 60 mph knocked down a few large tree limbs causing minor structural damage in Arlington.

Hail, Douglas

When
June 1, 4:25 PM CST
Where
Douglas County, 1.55 mi NW of Bennington
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
41.387, -96.190

Reported near the Washington county line in the northwest part of Douglas county.

Thunderstorm Wind, Saunders

When
June 1, 4:25 PM CST to 4:30 PM CST
Where
Saunders County, Weston to 0.35 mi ESE of Wahoo
Measured
55 kt (63 mph) estimated gust
Reported by
Amateur Radio
Coordinates
41.200, -96.750

Thunderstorm wind gusts estimated at over 60 mph uprooted a tree and blew over a carport near Weston and caused scattered tree damage from there into the Wahoo area. Some of the trees or large limbs that fell in Wahoo caused some generally minor vehicle, home and other structural damage.

Thunderstorm Wind, Washington

When
June 1, 4:30 PM CST
Where
Washington County, 5.39 mi SW of Ft Calhoun to 1.17 mi ESE of Blair
Measured
62 kt (71 mph) measured gust
Reported by
AWOS
Coordinates
41.424, -96.114

A thunderstorm wind gust of 71 mph was measured by the Awos at the Blair Airport, about 7 miles south of town. The winds knocked down trees and large limbs from around Blair into the southeast part of Washington county. Some vehicle and other damage was noted around Blair. Hail up to golf ball-size fell around this same time in Blair.

Thunderstorm Wind, Douglas

When
June 1, 4:35 PM CST to 4:57 PM CST
Where
Douglas County, 2.56 mi ENE of Elk City to 1.29 mi SE of (3no)north Omaha Arp
Measured
60 kt (69 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
Trained Spotter
Coordinates
41.378, -96.232

Thunderstorm wind gusts estimated at over 65 mph downed trees from near Bennington toward 72nd Street and Highway 36. Three vehicles were hit by falling trees resulting in one minor injury in the 72nd Street area where in one-quarter mile stretch numerous trees were downed across the road. Some sheds were blown away or destroyed in the Bennington area. Other trees were downed in the Highway 36 and 132nd Street area. Tree damage was observed a mile or two either side of Highway 36 from the storm.

Hail, Douglas

When
June 1, 4:38 PM CST to 4:55 PM CST
Where
Douglas County, 3.08 mi SSW of Lane to 2.05 mi ENE of Millard
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
41.207, -96.196

Hail of 1 inch to half dollar-size in diameter was reported from west Omaha into the western sections of midtown near 108th and Grover and 108th and I Streets. The half dollar-size hail was reported near 180th and Q Streets and north of 144th and Center. The hail caused some car and plant damage.

Thunderstorm Wind, Douglas

When
June 1, 4:44 PM CST to 4:46 PM CST
Where
Douglas County, 0.52 mi W of Elkhorn to 1.63 mi NNW of Millard
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.280, -96.240

Storm spotters estimated thunderstorm winds around 60 mph from the Elkhorn area to just north of 144th and Center.

Hail, Sarpy

When
June 1, 4:50 PM CST
Where
Sarpy County, 1.71 mi WNW of J and J Arpt
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
41.090, -96.180

Hail, Douglas

When
June 1, 4:50 PM CST
Where
Douglas County, 1.57 mi SW of Elkhorn
Measured
1 in hail
Reported by
Public
Coordinates
41.265, -96.253

Near Dodge and Skyline.

Hail, Sarpy

When
June 1, 4:52 PM CST to 4:55 PM CST
Where
Sarpy County, 0.86 mi SE of Gretna
Measured
1.5 in hail
Reported by
COOP Observer
Coordinates
41.140, -96.240

Hail up to 1.5 inches in diameter fell near Gretna.

Hail, Sarpy

When
June 1, 4:54 PM CST to 5:02 PM CST
Where
Sarpy County, 0.86 mi SE of Papillion to 0.61 mi SSE of Papillion
Measured
1 in hail
Reported by
COOP Observer
Coordinates
41.160, -96.040

Hail around 1 inch in diameter fell for just under 10 minutes around the 84th and Cornhusker area.

Thunderstorm Wind, Sarpy

When
June 1, 4:55 PM CST
Where
Sarpy County, Bellevue
Measured
50 kt (58 mph) estimated gust
Reported by
Newspaper
Coordinates
41.120, -95.900

Thunderstorm winds estimated at close to 60 mph downed trees and power lines forcing several streets to be barricaded by police.

Hail, Seward

When
June 1, 4:59 PM CST
Where
Seward County, 1.73 mi NW of Utica
Measured
0.75 in hail
Reported by
Public
Coordinates
40.900, -97.350

Tornado, Cass

When
June 1, 5:05 PM CST to 5:06 PM CST
Where
Cass County, 2.62 mi SE of Cedar Creek to 3.08 mi SE of Cedar Creek
Rating
EF1
Path length
0.55 mi
Path width
200 yd
Property damage
$4,000
Reported by
NWS Storm Survey
Coordinates
41.004, -96.064

A brief tornado touchdown caused damage to a pole barn before lifting near Highway 66.

Hail, Douglas

When
June 1, 5:10 PM CST
Where
Douglas County, 0.86 mi SW of Omaha
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
41.260, -96.010

Reported on the east side of Omaha.

Hail, Lancaster

When
June 1, 5:30 PM CST
Where
Lancaster County, 2.32 mi SSW of Malcolm
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.870, -96.870

Hail, Seward

When
June 1, 5:32 PM CST
Where
Seward County, 4.9 mi SSE of Goehner
Measured
1 in hail
Reported by
NWS Storm Survey
Coordinates
40.770, -97.170

Hail, Saline

When
June 1, 5:39 PM CST
Where
Saline County, 3.81 mi NE of Friend
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.690, -97.230

Hail, Lancaster

When
June 1, 5:40 PM CST
Where
Lancaster County, 0.51 mi E of University Place
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
40.830, -96.610

Reported on the east side of town along 84th Street.

Hail, Saline

When
June 1, 6:36 PM CST
Where
Saline County, 0.69 mi S of Western
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
40.390, -97.200

The hail reached quarter-size a few minutes later.

Hail, Saline

When
June 1, 6:40 PM CST to 6:43 PM CST
Where
Saline County, 0.53 mi W of Wilber
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
40.480, -96.960

Hail up to nickel-size fell for several minutes around the Wilber area.

Hail, Saline

When
June 1, 6:44 PM CST
Where
Saline County, 0.69 mi S of Western
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
40.390, -97.200

Heavy Rain, Saline

When
June 1, 6:45 PM CST
Where
Saline County, 0.53 mi W of Wilber
Reported by
Emergency Manager
Coordinates
40.480, -96.960

Rainfall of 1.5 to 2 inches fell in an hour or less and caused some minor street flooding in town.

Hail, Lancaster

When
June 1, 6:46 PM CST
Where
Lancaster County, 0.87 mi NW of Hollam
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
40.540, -96.790

Thunderstorm Wind, Lancaster

When
June 1, 6:46 PM CST
Where
Lancaster County, 0.87 mi NW of Hollam
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.540, -96.790

Thunderstorm wind gusts estimated at 60 mph were accompanied by dime-size hail.

Hail, Jefferson

When
June 1, 7:00 PM CST
Where
Jefferson County, 6 mi W of Fairbury
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.150, -97.284

Thunderstorm Wind, Jefferson

When
June 1, 7:02 PM CST
Where
Jefferson County, 1.58 mi E of Plymouth
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.300, -96.950

Thunderstorm wind gusts estimated at 60 mph were accompanied by hail that reached 1 inch in diameter.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyThe tornado archive for Nebraska, 2010Warnings in Nebraska, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 222954, 223233, 223234, 222956, 222963, 222957, 222958, 222959, 222960, 222965, 222967, 222968, 237280, 222969, 223236, 222972, 223200, 223212, 223201, 223208, 223237, 223210, 223209, 223777, 223216, 223231, 223215, 223217, 223221, 223220, 223219, 223224, 223225, 223227, 223228, 223222, 223229, 223223, 223230.